Alert archive / Colorado / High Wind Warnings in 2010

High Wind Warning 4, NWS Denver/Boulder, CO

May 4, 20109 counties in Colorado

NWS Denver/Boulder, CO issued this high wind warning at May 4, 2010, 4:12 AM MDT for 9 counties in Colorado. It was in force for 8 hr. 16 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 4, 2010, 4:12 AM MDT (10:12 UTC)
Expired
May 4, 2010, 12:00 PM MDT
In force
8 hr
Issued by
NWS Denver/Boulder, CO

Counties Boulder County, CO, Broomfield County, CO, Clear Creek County, CO, Douglas County, CO, Gilpin County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 62 km from the middle of the area, began a volume at 10:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 4, 4:30 AM MDTNON-TSTM WND GST 775 Wnw Berthoud, CO
May 4, 4:30 AM MDTNON-TSTM WND GST 877 Wnw Berthoud, CO
May 4, 5:50 AM MDTNON-TSTM WND GST 662 Ne Boulder, CONCAR FOOTHILLS LAB
May 4, 5:50 AM MDTNON-TSTM WND GST 712 Ne Boulder, CONCAR FOOTHILLS LAB
May 4, 6:12 AM MDTNON-TSTM WND GST 775 Wnw Berthoud, CO
May 4, 6:26 AM MDTNON-TSTM WND GST 714 Ssw Superior, COWIND TECHNOLOGY CENTER
May 4, 6:30 AM MDTNON-TSTM WND GST 613 S Boulder, CONCAR MESA LAB
May 4, 6:32 AM MDTNON-TSTM WND GST 543 W Conifer, CO
May 4, 8:02 AM MDTNON-TSTM WND GST 1007 Wnw Berthoud, CO
May 4, 8:03 AM MDTNON-TSTM WND GST 03 Ne Boulder, COM62 MPH
May 4, 8:03 AM MDTNON-TSTM WND GST 623 Ne Boulder, CO
May 4, 8:03 AM MDTNON-TSTM WND DMG3 Ne Boulder, COM62 MPH
May 4, 8:46 AM MDTNON-TSTM WND GST 742 N Longmont, CO
May 4, 9:06 AM MDTNON-TSTM WND GST 673 Ne Milton Reservoir, CO
May 4, 9:25 AM MDTNON-TSTM WND GST 702 Ne Boulder, CONCAR FOOTHILLS LAB
May 4, 9:42 AM MDTNON-TSTM WND GST 75Nw Longmont, COTREE DAMAGE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 10.2 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2010-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2010-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2819 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

882 
WWUS75 KBOU 041012
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
412 AM MDT TUE MAY 4 2010

COZ035-036-041800-
/O.NEW.KBOU.HW.W.0004.100504T1012Z-100504T1800Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK
412 AM MDT TUE MAY 4 2010

...HIGH WIND WARNING IN EFFECT UNTIL NOON MDT TODAY FOR THE FRONT 
RANGE FOOTHILLS IN NORTHERN COLORADO...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL NOON MDT TODAY. 

* TIMING...STRONG AND HIGHLY ERRATIC CHINOOK WINDS WILL BUFFET
  THE FRONT RANGE FOOTHILLS OF NORTHERN COLORADO FROM EARLY THIS
  MORNING TO AROUND NOON MDT TODAY.

* WINDS...SUSTAINED WEST WINDS OF 30 TO 50 MPH WILL BECOME COMMON
  EARLY THIS MORNING...WITH GUSTS TO AROUND 80 MPH IN HIGH WIND
  PRONE AREAS SUCH AS ALONG THE PEAK-TO-PEAK HIGHWAY AND THE
  HIGHER FOOTHILL AREAS OF BOULDER AND NORTHERN JEFFERSON
  COUNTIES. WIND SPEEDS SHOULD GRADUALLY DIMINISH THIS AFTERNOON
  IN ADVANCE OF A WEAK COLD FRONT EXPECTED TO BACK INTO NORTHEAST
  COLORADO THIS EVENING.

* IMPACTS...THESE STRONG AND POTENTIALLY DAMAGING WIND GUSTS COULD
  CAUSE POWER OUTAGES...DISRUPTIONS IN PHONE SERVICE...AND CREATE
  VERY DIFFICULT IF NOT HAZARDOUS DRIVING CONDITIONS PARTICULARLY
  FOR DRIVERS OF LIGHT WEIGHT AND HIGH PROFILE VEHICLES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY.

&&

$$
BAKER
2 follow-up statements
751 
WWUS75 KBOU 041206
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
606 AM MDT TUE MAY 4 2010

COZ038-039-041800-
/O.EXB.KBOU.HW.W.0004.100504T1206Z-100504T1800Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND...
NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT
606 AM MDT TUE MAY 4 2010

...HIGH WIND WARNING IN EFFECT UNTIL NOON MDT TODAY ALONG THE 
BASE OF THE FRONT RANGE FOOTHILLS...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL NOON MDT TODAY. 

* TIMING...STRONG AND HIGHLY ERRATIC CHINOOK WINDS WILL BUFFET
  AREAS IN AND NEAR THE FRONT RANGE FOOTHILLS OF NORTHERN COLORADO
  UNTIL NOON MDT TODAY.

* WINDS...SUSTAINED WEST WINDS OF 30 TO 50 MPH WILL BE COMMON...
  WITH GUSTS TO AROUND 85 MPH IN HIGH WIND PRONE AREAS ALONG THE
  BASE OF THE FOOTHILLS SUCH AS AROUND CARTER LAKE SOUTHWEST OF
  LOVELAND...HIGHWAY 93 BETWEEN GOLDEN AND BOULDER...AND UP NEAR
  THE WYOMING BORDER. WIND SPEEDS SHOULD GRADUALLY DIMINISH IN THE
  AFTERNOON IN ADVANCE OF A WEAK COLD FRONT EXPECTED TO BACK INTO
  NORTHEAST COLORADO THIS EVENING.

* IMPACTS...THESE STRONG AND POTENTIALLY DAMAGING WIND GUSTS COULD
  CAUSE EXTENSIVE BRANCH DAMAGE...POWER OUTAGES...DISRUPTIONS IN
  PHONE SERVICE...AS WELL AS CREATE VERY DIFFICULT IF NOT
  HAZARDOUS DRIVING CONDITIONS PARTICULARLY FOR DRIVERS OF LIGHT
  WEIGHT AND HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY.

&&

$$

COZ035-036-041800-
/O.CON.KBOU.HW.W.0004.000000T0000Z-100504T1800Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK
606 AM MDT TUE MAY 4 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY FOR THE 
FRONT RANGE FOOTHILLS IN NORTHERN COLORADO...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY. 

* TIMING...STRONG AND HIGHLY ERRATIC CHINOOK WINDS WILL CONTINUE
  TO BUFFET THE FRONT RANGE FOOTHILLS OF NORTHERN COLORADO FROM
  FOR THE REMAINDER OF THIS MORNING. 

* WINDS...SUSTAINED WEST WINDS OF 30 TO 50 MPH WILL BE
  COMMON...WITH GUSTS TO AROUND 80 MPH IN HIGH WIND PRONE AREAS
  SUCH AS ALONG THE PEAK-TO-PEAK HIGHWAY AND IN THE LOWER FOOTHILL
  AREAS OF BOULDER....JEFFERSON AND LARIMER COUNTIES. WIND SPEEDS
  SHOULD GRADUALLY DIMINISH THIS AFTERNOON IN ADVANCE OF A WEAK
  COLD FRONT EXPECTED TO BACK INTO NORTHEAST COLORADO THIS
  EVENING.

* IMPACTS...THESE STRONG AND POTENTIALLY DAMAGING WIND GUSTS COULD
  CAUSE EXTENSIVE BRANCH DAMAGE...POWER OUTAGES...DISRUPTIONS IN
  PHONE SERVICE...AS WELL AS CREATE VERY DIFFICULT IF NOT
  HAZARDOUS DRIVING CONDITIONS PARTICULARLY FOR DRIVERS OF LIGHT
  WEIGHT AND HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY.

&&

$$
BAKER
016 
WWUS75 KBOU 041802
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
1202 PM MDT TUE MAY 4 2010

...DAMAGING WINDS HAVE DECREASED...BUT WINDS WILL REMAIN STRONG
AND GUSTY THROUGH THE AFTERNOON...

.HIGH AND DAMAGING WIND GUSTS IN AND NEAR THE FRONT RANGE MOUNTAINS AND
FOOTHILLS HAVE DECREASED A LITTLE BIT DURING THE LATE MORNING HOURS. AS
A RESULT...THE HIGH WIND WARNING HAS BEEN ALLOWED TO EXPIRE.

HOWEVER...STRONG AND GUSTY WINDS WILL CONTINUE TO AFFECT THE AREA
THROUGH THE REST OF THE AFTERNOON. WIND GUSTS UP TO 50 MPH CAN BE
EXPECTED ACROSS THE PLAINS PRODUCING SOME BLOWING DUST NEAR OPEN
FIELDS. IN THE FOOTHILLS...GUSTS WILL RANGE BETWEEN 50 AND 65 MPH.

PEAK GUSTS FROM THIS WINDSTORM INCLUDE...

100 MPH AT 802 AM...CARTER LAKE 7 MILES WEST-NORTHWEST OF BOULDER.
 84 MPH AT 130 AM...COAL CREEK CANYON.
 75 MPH AT 942 AM...NORTHWEST LONGMONT...RESULTING IN TREE DAMAGE.
 74 MPH AT 846 AM...2 MILES NORTH OF LONGMONT.
 71 MPH AT 626 AM...WIND TECHNOLOGY CENTER SOUTHWEST OF SUPERIOR.
 70 MPH AT 925 AM...NCAR FOOTHILLS LABORATORY BOULDER.
 67 MPH AT 906 AM...3 MILES NORTHEAST OF MILTON RESERVOIR IN WELD
    COUNTY.
 54 MPH AT 632 AM...3 MILES WEST OF CONIFER.

COZ035-036-041915-
/O.EXP.KBOU.HW.W.0004.000000T0000Z-100504T1800Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK
1202 PM MDT TUE MAY 4 2010

...HIGH WIND WARNING WILL EXPIRE AT NOON MDT TODAY...

THE HIGH WIND WARNING WILL EXPIRE AT NOON MDT TODAY. 

$$

COZ038-039-041915-
/O.EXP.KBOU.HW.W.0004.000000T0000Z-100504T1800Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND...
NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT
1202 PM MDT TUE MAY 4 2010

...HIGH WIND WARNING WILL EXPIRE AT NOON MDT TODAY...

THE HIGH WIND WARNING WILL EXPIRE AT NOON MDT TODAY. 

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind warning went out at May 3, 3:05 PM MDT, 13 hours 7 minutes earlier.

Area forecast discussion, May 3, 3:05 PM MDT, 13 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
305 PM MDT MON MAY 03 2010

.SHORT TERM...INCREASING WESTERLY FLOW ALOFT WITH THE POTENTIAL FOR
STRONG GUSTY WINDS OVER THE NORTHERN FOOTHILLS TONIGHT.  ZONAL FLOW
OVER THE WESTERN U.S. OVER THE NEXT 24 HOURS WITH A BROAD UPPER JET
AROUND 100 KTS SAGGING OVER WYOMING TONIGHT.  THE NAM MODEL SHOWS
700 MB WINDS ON OUR NORTHERN BORDER REACHING 50KTS BY 06Z AND THEN
CONTINUING THROUGH TUESDAY MORNING.  CROSS SECTIONS SHOW A HEALTHY
MOUNTAIN WAVE DEVELOPING OVERIGHT WHICH WILL ENHANCE THE WIND ALONG
THE LEE SLOPES OF THE FOOTHILLS.  WITH THE STRONGEST FLOW ALOFT
REMAINING OVER WYOMING INTO TUESDAY MORNING...DO NOT BELIEVE WINDS
WILL GET STRONG ENOUGH FOR A HIGH WIND WARNING...SO NO HIGHLIGHTS
FOR NOW.  FAST FLOW ALOFT CONTINUING ACROSS WYOMING THROUGH TUESDAY
ALONG WITH STRONG LEE TROUGH WARMING AND MIXING WILL KEEP GUSTY
WINDS GOING ON THE PLAINS THROUGH MOST OF TOMORROW.  SMALL AMOUNTS
OF MOISTURE EMBEDDED IN THE WESTERLY FLOW MAY ALSO GENERATE ISOLATED
TO SCATTERED RAIN OR SNOW SHOWERS OVER THE WESTERN FACING SLOPES OF
THE MOUNTAINS.  ON THE PLAINS...TEMPERATURES WILL CLIMB INTO THE MID
70S BUT BREEZY CONDITIONS WILL ALSO CONTINUE.  WINDS ACROSS THE
PLAINS WILL BE AROUND 20 KNOTS WITH HUMIDITIES DROPPING TO THE LOWER
TEENS.  HOWEVER...FIELDS HAVE GREENED UP IN THE PAST WEEK OR TWO...
SO THREAT OF DANGEROUS WEATHER CONDITIONS DOES NOT LOOK HIGH ENOUGH
TO WARRANT ANY FIRE WEATHER HIGHLIGHT.  SNOW COVER IN THE MOUNTAINS
WILL PRECLUDE ANY NEED FOR FIRE WEATHER HIGHLIGHTS UP THERE.

.LONG TERM...COLD FRONT WILL PUSH ACROSS NORTHEAST COLORADO EARLY
TUESDAY EVENING WITH A COOLER AIRMASS SETTLING ACROSS THE AREA.  THE
RISK OF ANY SHOWERS/STORMS IN THE EVENING SHOULD BE CONFINED TO THE
HIGH COUNTRY NEAR THE WYOMING MOISTURE BUT EVEN THERE THE MOISTURE
IS QUITE LIMITED.

ON WEDNESDAY...THE COOL AIRMASS IS NOW ADVERTISED TO BEGIN ERODING
AS STRONGEST SURFACE PRESSURE FALLS OCCUR TO OUR NORTH AND WEST IN
ADVANCE OF THE NEXT TROUGH.  HOWEVER...TEMPERATURES ARE STILL
EXPECTED TO BE AT OR BELOW SEASONAL NORMS WITH SOME INCREASE IN
CLOUD COVER.  THE MAIN THREAT FOR ANY SHOWERS AND THUNDERSTORMS IN
THE AFTERNOON AND EVENING WILL AGAIN BE CONFINED TO THE HIGH COUNTRY
AND ESPECIALLY AREAS NEAR THE WYOMING BORDER.  SOME OF THESE SHOULD
ALSO PUSH ONTO THE FAR NORTHERN PLAINS WHERE THE BETTER MOISTURE AND
LIFT WILL BE PRESENT.

BY THURSDAY AND THURSDAY NIGHT...THERE IS CONSIDERABLE DIFFERENCE
BETWEEN THE GFS...NAM...AND ECMWF.  THE NAM AND ECMWF ARE
CONSIDERABLY FARTHER SOUTH WITH SURFACE CYCLOGENESIS OVER SOUTHERN
COLORADO ON THURSDAY VERSUS THE GFS WHICH IS MUCH FARTHER NORTH AND
EAST.  STILL THINK THE GFS IS TOO PROGRESSIVE WITH THE SURFACE
PATTERN...SO FAVORED THE ECMWF AND NAM FOR NOW WHICH WOULD SUPPORT
BETTER UPSLOPE...COOLER WEATHER...AND A BETTER CHANCE OF SHOWERS.
WILL MAKE ONLY MINOR CHANGES TO THIS FORECAST PERIOD GIVEN THE
UNCERTAINTIES...AND ALSO MAINTAIN THE CHANCE OF SNOW ACROSS THE
PLAINS GIVEN THE POTENTIAL FOR A DEEPER COLDER AIRMASS BEHIND A
STRONGER FRONT PER THE ECMWF AND NAM.

ANY PRECIPITATION CHANCES ARE LOOKING QUITE MINIMAL FOR FRIDAY AT
THIS POINT AS AIRMASS STABILIZES.  HOWEVER...TEMPERATURES WILL
REMAIN WELL BELOW NORMAL WITH COOL HIGH PRESSURE SETTLING ACROSS THE
CENTRAL PLAINS.

FOR THIS WEEKEND...TEMPERATURES WILL MODERATE AS AN UPPER LEVEL
RIDGE BUILDS OVER THE CENTRAL ROCKIES.  WE WILL KEEP A SLIGHT CHANCE
OF DIURNALLY DRIVEN SHOWERS/THUNDERSTORMS IN THE FORECAST PER
CLIMATOLOGY.

&&

.AVIATION...WESTERLY WINDS WILL BE PRIMARY CONCERN OVER THE NEXT 24
HOURS.  WIND SPEEDS OF 20-30 KTS SHOULD CONTINUE THROUGH ABOUT 01Z
THEN DIMINISH AND BECOME MORE SOUTHWESTERLY OR STRAIGHT DRAINAGE.
ON TUESDAY...STRONG LEE TROUGHING AND WARM TEMPERATURES WILL ALLOW
FOR DEEP MIXING AND INCREASING WEST WINDS AFTER ABOUT 16Z.  WEST
WINDS 15-25 KTS SHOULD PREVAIL THROUGH THE AFTERNOON.
OTHERWISE...CIGS AND VSBYS WILL BE UNLIMITED.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

KDRBY/BARJENBRUCH
Hazardous weather outlook, May 3, 10:51 AM MDT, 17 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1051 AM MDT MON MAY 03 2010

COZ030>051-041200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1051 AM MDT MON MAY 03 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

WARMER CONDITIONS WILL PREVAIL TODAY AS A WEAK UPPER LEVEL RIDGE
MOVES ACROSS THE STATE.  WEST WINDS WILL INCREASE THIS AFTERNOON AND
BECOME STRONG TONIGHT IN THE FOOTHILLS.  THE STRONGEST WINDS WILL
DEVELOP AFTER MIDNIGHT IN THE FOOTHILLS WITH GUSTS TO 60 MPH
POSSIBLE.  GUSTY WINDS WILL ALSO OCCUR NEAR THE FOOTHILLS THIS
AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

GUSTY WEST WINDS WILL SPREAD FROM THE FRONT RANGE EASTWARD ACROSS
THE PLAINS ON TUESDAY.  THIS WILL BRING ABOVE NORMAL TEMPERATURES TO
THE FORECAST AREA.  WIND GUSTS AS HIGH AS 60 MPH CAN BE EXPECTED
ABOVE TIMBERLINE AND ACROSS WIND PRONE AREAS OF THE FOOTHILLS...WITH
GUSTS BETWEEN 30 AND 40 MPH ACROSS THE PLAINS BY AFTERNOON.

BY TUESDAY NIGHT AND WEDNESDAY...COOLER WEATHER CAN BE EXPECTED
ACROSS THE PLAINS BEHIND A WEAK COLD FRONT.  THIS FRONT WILL ALSO
LEAD TO A CHANCE OF SHOWERS AND THUNDERSTORMS BY WEDNESDAY AFTERNOON
AND EVENING THUNDERSTORMS MAINLY NEAR THE WYOMING BORDER.  RAIN AND
SNOW SHOWERS MAY BECOME MORE NUMEROUS BEHIND A STRONGER COLD FRONT
MOVING THROUGH THE AREA THURSDAY OR THURSDAY NIGHT...BUT THE CHANCE
OF ANY SIGNIFICANT PRECIPITATION WITH THIS NEXT SYSTEM APPEAR TO BE
DECREASING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

DANKERS/BARJENBRUCH

Nearby

High Wind Warnings in Colorado, 2010Every high wind warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.